Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 22, 2007, 3:36 PM HST for 4 counties in Hawaii. It took effect at Jan 22, 2007, 4:00 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2007, 3:36 PM HST (01:36 UTC)
- In effect from
- Jan 22, 2007, 4:00 PM HST
- Expired
- Jan 24, 2007, 9:42 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 230136 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST MON JAN 22 2007 ...HIGH SURF WARNING IS IN EFFECT FOR RISING SURF BEGINNING TONIGHT AND TUESDAY FOR MOST NORTHWEST FACING SHORES... .OVERVIEW...LARGE SWELLS GENERATED RELATIVELY CLOSE TO THE ISLANDS WILL BEGIN ARRIVING ON KAUAI LATE TONIGHT AND ON OAHU AND THE REST OF THE ISLANDS TUESDAY. THE SWELLS SHOULD CONTINUE TO ARRIVE THRU WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-023-025-026-231445- /O.NEW.PHFO.SU.W.0002.070124T0100Z-070125T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 336 PM HST MON JAN 22 2007 ...HIGH SURF WARNING IN EFFECT FROM 3 PM TUESDAY TO 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING UNTIL 4 AM HST THURSDAY. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. THE WARNING IS IN EFFECT FOR THE NORTH FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND...AND THE WEST FACING SHORES OF KAUAI OAHU AND THE BIG ISLAND. 20 TO 25 FEET SURF CAN BE EXPECTED ON THE NEAR NORTH FACING SHORES...WITH HIGHER SETS ON THE OUTER REEFS. NEAR SHORE SURF ON THE AFFECTED WEST FACING SHORES WILL BE 12 TO 20 FEET. $$
6 follow-up statements
000 WHHW40 PHFO 230151 AAA CFWHFO COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST MON JAN 22 2007 CORRECTED START AND ENDING TIMES OF WARNING PERIOD ...HIGH SURF WARNING IS IN EFFECT FOR RISING SURF BEGINNING TONIGHT AND TUESDAY FOR MOST NORTHWEST FACING SHORES... .OVERVIEW...LARGE SWELLS GENERATED RELATIVELY CLOSE TO THE ISLANDS WILL BEGIN ARRIVING ON KAUAI LATE TONIGHT AND ON OAHU AND THE REST OF THE ISLANDS TUESDAY. THE SWELLS SHOULD CONTINUE TO ARRIVE THRU WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-023-025-026-231500- /O.EXT.PHFO.SU.W.0002.070123T0200Z-070124T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 351 PM HST MON JAN 22 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING UNTIL 4 AM HST WEDNESDAY. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. THE WARNING IS IN EFFECT FOR THE NORTH FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND...AND THE WEST FACING SHORES OF KAUAI OAHU AND THE BIG ISLAND. 20 TO 25 FEET SURF CAN BE EXPECTED ON THE NEAR NORTH FACING SHORES...WITH HIGHER SETS ON THE OUTER REEFS. NEAR SHORE SURF ON THE AFFECTED WEST FACING SHORES WILL BE 12 TO 20 FEET. $$
000 WHHW40 PHFO 231343 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST TUE JAN 23 2007 ...HIGH SURF WARNING IS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE HAWAIIAN ISLANDS EXPOSED TO A NORTHWEST SWELL... .OVERVIEW...A VERY LARGE NORTHWEST SWELL GENERATED BY A NEARBY STORM SYSTEM IS BUILDING RAPIDLY ACROSS THE HAWAIIAN ISLANDS TODAY. THE LARGE SURF PRODUCED BY THIS SWELL WILL CONTINUE THROUGH TONIGHT. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS ALONG THE AFFECTED SHORES TO PROTECT LIFE AND PROPERTY DUE TO LARGE BREAKING WAVES AND POSSIBLE COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-023-025-026-240245- /O.CON.PHFO.SU.W.0002.000000T0000Z-070124T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 343 AM HST TUE JAN 23 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY... SURF HEIGHTS WILL BE 20 TO 25 FEET...WITH SETS UP TO 30 FEET...ON THE OUTER REEFS ALONG THE NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. SURF HEIGHTS WILL BE 12 TO 20 FEET ALONG THE WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI. SURF HEIGHTS WILL INCREASE TO 15 TO 20 FEET...WITH SETS UP TO 25 FEET...ALONG PORTIONS OF THE NORTH FACING SHORES OF THE BIG ISLAND. SURF HEIGHTS WILL INCREASE 8 TO 12 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND. $$ HOUSTON
000 WHHW40 PHFO 231954 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST TUE JAN 23 2007 ...HIGH SURF WARNING IS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE HAWAIIAN ISLANDS EXPOSED TO A NORTHWEST SWELL... .OVERVIEW...OBSERVATIONS FROM BUOY ONE INDICATE THE NORTHWEST SWELL CONTINUES TO BUILD. SURF ALONG EXPOSED NORTH AND WEST FACING SHORES OF THE ISLANDS WILL RISE TO WARNING LEVELS TODAY...PEAK TONIGHT...AND BEGIN TO SUBSIDE TOMORROW. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS ALONG THE AFFECTED SHORES TO PROTECT LIFE AND PROPERTY DUE TO LARGE BREAKING WAVES AND POSSIBLE COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-023-025-026-240900- /O.CON.PHFO.SU.W.0002.000000T0000Z-070124T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 954 AM HST TUE JAN 23 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY... SURF HEIGHTS WILL BE 20 TO 30 FEET...WITH SETS UP TO 40 FEET ON THE OUTER REEFS...ALONG THE NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. SURF HEIGHTS WILL BE 12 TO 20 FEET ALONG THE WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI. SURF HEIGHTS WILL INCREASE TO 15 TO 20 FEET...WITH SETS UP TO 25 FEET...ALONG PORTIONS OF THE NORTH FACING SHORES OF THE BIG ISLAND. SURF HEIGHTS WILL INCREASE 8 TO 12 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND. $$ TANABE
000 WHHW40 PHFO 240154 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 PM HST TUE JAN 23 2007 ...HIGH SURF WARNING IS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE HAWAIIAN ISLANDS EXPOSED TO A NORTHWEST SWELL... .OVERVIEW...A LARGE NORTHWEST SWELL WILL MAINTAIN SURF WELL ABOVE WARNING LEVELS ACROSS EXPOSED NORTH AND WEST FACING SHORES TONIGHT AND EARLY WEDNESDAY MORNING. SURF IS EXPECTED TO SLOWLY FALL BELOW WARNING LEVELS BY WEDNESDAY AFTERNOON. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS ALONG THE AFFECTED SHORES TO PROTECT LIFE AND PROPERTY DUE TO LARGE BREAKING WAVES AND POSSIBLE COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-023-025-026-241400- /O.EXT.PHFO.SU.W.0002.000000T0000Z-070124T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 354 PM HST TUE JAN 23 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 12 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 12 PM HST WEDNESDAY. SURF HEIGHTS WILL BE 20 TO 30 FEET...WITH SETS UP TO 40 FEET ON THE OUTER REEFS...ALONG THE NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH WEDNESDAY MORNING. SURF HEIGHTS WILL BE 12 TO 20 FEET ALONG THE WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH WEDNESDAY MORNING. SURF HEIGHTS WILL INCREASE TO 15 TO 20 FEET...WITH SETS UP TO 25 FEET...ALONG PORTIONS OF THE NORTH FACING SHORES OF THE BIG ISLAND TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. SURF HEIGHTS WILL INCREASE 8 TO 10 FEET WITH SETS TO 12 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. $$ WROE
000 WHHW40 PHFO 241410 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 410 AM HST WED JAN 24 2007 ...HIGH SURF WARNING IS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE HAWAIIAN ISLANDS... .OVERVIEW...THE LARGE NORTHWEST SWELL AND ITS SURF WILL BE GRADUALLY SUBSIDING TODAY. THE WARNING IS LIKELY TO BE LOWERED TO AN ADVISORY LATER TODAY. COASTAL RESIDENTS NEED TO CONTINUE TO BE ON THE ALERT FOR POSSIBLE DAMAGING WAVES AND COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-023-025-026-242200- /O.CON.PHFO.SU.W.0002.000000T0000Z-070124T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 410 AM HST WED JAN 24 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY... THE HIGH SURF WARNING IS IN EFFECT UNTIL 12 PM HST TODAY. SURF HEIGHTS WILL BE 20 TO 25 FEET...WITH SETS UP TO 30 FEET ON THE OUTER REEFS...ALONG THE NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH THIS MORNING. SURF HEIGHTS WILL BE 12 TO 20 FEET ALONG THE WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH THE MORNING. SURF HEIGHTS WILL BE 15 TO 20 FEET...WITH SETS UP TO 25 FEET...ALONG PORTIONS OF THE NORTH FACING SHORES OF THE BIG ISLAND THRU THE MORNING. SURF HEIGHTS WILL BE 8 TO 10 FEET WITH SETS TO 12 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND THRU THE MORNING. $$
000 WHHW40 PHFO 241942 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 942 AM HST WED JAN 24 2007 ...HIGH SURF WARNING HAS BEEN DOWNGRADED TO A HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES... .OVERVIEW...THE LARGE NORTHWEST SWELL THAT BROUGHT WARNING LEVEL SURF TUESDAY HAS DIMINISHED OVERNIGHT BELOW WARNING LEVELS...BUT THE SWELL IS STILL PRODUCING SURF AT OR ABOVE ADVISORY LEVELS FOR NORTH AND WEST FACING SHORES THROUGH TONIGHT. A HIGH SURF ADVISORY MEANS THAT SURF ALONG AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-017-019-020-023-025-026-250300- /O.CAN.PHFO.SU.W.0002.000000T0000Z-070124T2200Z/ /O.NEW.PHFO.SU.Y.0006.070124T1942Z-070125T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-KOHALA- 942 AM HST WED JAN 24 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF HEIGHTS WILL BE 16 TO 22 FEET...WITH SETS UP TO 24 FEET ON THE OUTER REEFS...ALONG THE NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...DIMINISHING OVERNIGHT. SURF HEIGHTS WILL BE 10 TO 16 FEET ALONG THE WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI DIMINISHING OVERNIGHT. FOR THE BIG ISLAND...SURF HEIGHTS WILL BE 10 TO 15 FEET ON NORTH FACING SHORES...AND 6 TO 8 FEET ON WEST FACING SHORES. $$ MORRISON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 22, 10:35 AM HST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 22, 10:35 AM HST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1035 AM HST MON JAN 22 2007 .SYNOPSIS...A WEAK SHEAR LINE AND FRESH WINDS TO INTERRUPT OUR FAIR WEATHER PATTERN TOMORROW...ALONG WITH LARGE SURF. && .DISCUSSION...THE WEAK FRONT/SHEAR LINE IS MOVING SLOWLY TOWARD KAUAI. IT IS 120 MILES TO KAUAIS NORTHWEST. WITH VERY LITTLE PUSH FROM ITS WEAK FOLLOWING HIGH THE CLOUD BAND AND ITS FEW SHOWERS ARE EXPECTED TO REACH KAUAI AND STALL NEAR OAHU TUESDAY...AND DISSIPATE WEDNESDAY...ITS LIMITED RAINFALL LIKELY TO BE LIGHT WINDWARD AND MAUKA OCCURRENCES. THE SHEAR LINE SHOULD ALSO SERVE TO FRESHEN WINDS FOR ONE DAY...TUESDAY...BEFORE WINDS AGAIN TURN LIGHT IN ADVANCE OF ANOTHER STALLING UNEVENTFUL FRONTAL APPROACH LATE THIS WEEK. AS MENTIONED IN THE EARLY MORNING FORECAST A DEEPER LOW PRESSURE SYSTEM IS PROJECTED BY THE GFS TO BREAK OUR BENIGN WEATHER PATTERN. IT BRINGS STRONG SOUTHWEST WINDS AND INCREASED RAINFALL TO THE ISLANDS NEXT WEEK AS EARLY AS SUNDAY. WE WILL WATCH FOR MORE PERSISTENT MODEL CONSISTENCY BEFORE PLACING BETS. && .MARINE...NORTHWEST SWELLS HAVE BEGUN TO REACH THE NORTHWEST BUOY THIS MORNING INDICATING THE INITIAL SURF BUILDUP ON KAUAI WILL BE TONIGHT. WAVE WATCH MODELS POINT TOWARD POSSIBLE 25 FOOT SURF TOMORROW. AN ADVISORY OR WARNING ISSUANCE IS LIKELY THIS AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES...NONE. && MATSUDA
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.